CSN Login
Members Online: 10

ELEVATED AMYLASE AND LIPASE

FRANTIC
Posts: 106
Joined: Nov 2004

Hello everyone, Frantic here again. Even though I do not post I do read the messages as you all are the best. I have been doing fairly well. Brief hx. (Although I am never brief). Ca/colon Aug.2003, Locally advanced stage 4, 8/20 lymph nodes positive. Had complications after surgey. The rest of my story is posted on the personal web page. As I do not want to bore you. My last pet scan was Jan. 2006 which was negative. I still receive transfusions every 6 weeks for this myloid dysplasia syndrome which developed in the bone marrow possibly from the radiation to the pelvis. I am transfusion dependent. I was started on this new drug called EX-JAde as its purpose is to take the iron out of the body. It was just approved by the FDA in Jan.2006. I have to dissolve 3 tablets in 7oz.juice every AM and drink it on an empty stomach. I began this May 6,2006 and stopped the drug June 1, 2006. I was tolerating the drug very well. On May 30th I developed violent stomach pains near the navel and the illeostomy expelled alot of diarrhea. My stomach has not been the same. Since then many blood tests were performed. One test which they do not normally do is the amylase and lipase which are digetive enzymes from the pancreas. The labs came back extremely high. I still have diarrhea.
The sonogram of the liver and gall bladder was normal. My oncoligist has ordered an MRI of the liver and pancreas. That is scheduled for June 28th. MY CEA is still normal at 0.7. However the CA19.9 which is another tumor marker is elevated at 65. I have no jaundice and not much pain. I also have a petscan scheduled for July 3rd. Here we go with the waiting game. And all of you know out there the anxieties of waiting for these tests and their results. I am literally panicking and thinking that the adenocarcinoma has come back and is blocking the bile ducts. I am scared to death. I am a mystery to the DRs. My oncoligist states "Can't be that you have a triple whammy", colon cancer,myloid dysplasia and pancreatic cancer?. Has anybody out there experienced pancreatitis or had mets. My liver enzymes has been slightly elevated and my oncoligist contributes that to the iron overload.
Any help and comfort would be appreciated. Your FRANTIC friend from Long Island (Fran)

jerseysue's picture
jerseysue
Posts: 626
Joined: Oct 2005

Frantic I have not had anything that you are going thru but I wanted to say that you sound amazing and you have a great attitude. I'll be praying for you that all goes well.

KathiM's picture
KathiM
Posts: 7948
Joined: Aug 2005

Fran,
Hey, I can empathize with the 3 strikes...had a scare this week that my hip pain was crc met to the bone...sigh....that would be crc, breast, and crc met...
BUT, it turned out not to be...
The ONLY reason I mention this is that I know about waiting and wondering....I have a fantastic rad/onc that followed thru...
My question...do you trust your treating docs??? Should you ask for a second opinion (even just for the path/scan reports???)
I'm not going to hog any more space...lots of people will respond with more experience (sigh) with liver mets...
BIG HUGS is all I can offer....
Hugs, Kathi

Betsydoglover's picture
Betsydoglover
Posts: 1213
Joined: Jun 2005

Dear Fran -

I am so sorry you are having to go through this scare. I have Stage IV colorectal with mets to the liver - currently NED. I don't know much about the liklihood of pancreatic disease but I do know that the waiting is really terrible and I will be thinking of you on June 28 and again on July 3. I'm sorry you can't have both the MRI and PET on the same day rather than having to prolong the anxiety.

Good luck and take care. Hopefully someone else here has experience with pancreatic issues.

Betsy

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

The waiting is terribe-we all sympathize with that. Is it possible that the pancreatitis is from the EX-Jade? Did your doctors have any information about that? Will try to look it up and post further.

Dick

HowardJ
Posts: 484
Joined: Jan 2005

I agree with Dick (vinny3) and wonder if the pancreatitis might be from the new med--there seems to be a temporal relationship. You're doing the right thing getting it checked and having the CT.

FRANTIC
Posts: 106
Joined: Nov 2004

Thanks Howard. It is unknown at this time what caused this elevation in amylase and lipase. It is not normally a blood test they usually run. I work in a local hospital and I was admiitted for diziness and near collapse. My face became sweaty and clammy. I was admitted for 2 nites and just kept with IV's. At that time the amylase and lipase came to normal levels. 1 week later and retested it is now 3 times the amt. I wrote to Vinny and I did report it to the company. They will send it to the FDA. It is still unknown at this time what caused this. And being at a high risk for the colon cancer that could be suspected as a return. I hope to God not. The Ex-Jade has side effects and liver,kidney functions must be tested. Also there has been some reports of hearing loss and visual problems, dizziness . It is unknown at this time about the pancreas. The company will not release that information. I lookfor this network as you people are more knowledgeable thn the DRs. Thanks for the help.
Fran from Long Island

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network